View Full Version : Concerta makes my ADHD worse?


ramotsky
06-09-14, 02:17 PM
-Was on 18mg for 2 weeks. It was fine. Nothing improved (much) but nothing got worse accept I was more argumentative.

-Was on 36mg for 1 week. I had a bit of anxiety. Cloudiness may be going away. No other improvements. So I:

-Moved up to 54 mg: I had every side effect. Most notably, nausea, can't sleep, upset stomach.

-Called doctor and put me back down to 36 mg and tells me I need to take it for the next 2 weeks.

Okay, so moving back down to 36 mg takes care of some of the side effects and the foggy symptom is sorta taken care of but I don't feel any more clarity in thought than I did before taking the medication. I'm forgetting to do the stupidest stuff (like forgetting to feed my dog, which I don't remember if I did or did not do today, which most likely means I forgot), I'm not able to pay attention, I've forgot to take my library books in the other day, I didn't have the patience to stay on the phone with Medicaid, I don't have the patience to be working on the projects I'm working on. On top of all of that my head feels like a heavy cinder block weight for some reason. Super heavy. Did I mention I'm basically just staring off into space most of the time? I'm having a hard time finding the correct words I want to express. I have less explosiveness but less patience overall. It's like, when someone is talking to me, all of their words are targeting the back of my brain and it just feels so heavy.

I thought these were supposed to show benefits right away and if not the doctor would tell you to stop them. I'm wondering why he wants me to stay on for another 2 weeks.

Have you ever had any of this stuff happen to you before on Concerta and did the side effects eventually go away? Did you find it hard to concentrate/focus but eventually that improved when the side effects went away?

I feel like I need to try another stimulant. Like I don't feel like there is any reason to stay on for 2 more weeks.

Herose
06-15-14, 08:34 PM
its not instant. you have to get used to it. I actually feel like your docter made you jump dosis way too quickly. Also a lot of symptoms you describe are simply side-effects. That is kinda what meds are. You weight out the positive and negative effect and hopefully you can get some balance with not too many side-effects and enough positive effects.

But from your story I derive no such thing. Concentration is the only reason I use meds. Are the things like forgetting worse than normal? (they sound kinda normal to me, but I am that forgetfull) And honestly, your whole story sounds like me without meds.

but for side-effects going away, na-ah. they don't. but what I first experience when starting with meds (ritalin, not concerta. starting of with concerta seems strange to me also), I had some hard time adjusting to the new state of mind. Everything seemed confusing to me, but eventually that got better obviously.

To me, it sounds like this is really not for you, but I might be wrong. It looks like you need to try something else.

heytheredelilah
06-17-14, 08:24 PM
Yeah, your story sounds like me without meds. Were you able to complete projects and remember things, etc., without meds?

When I first started concerta, I would have migraines when it was coming off. But my life changed completely within two weeks. Then I had to increase my dose... but the positive effects were immediate. I felt like I was the dream version of me for the first time - fill out a job application? I could. Get back to those emails? Yes! Clean house? I could! Stay quiet when provoked? Yessir.

With Vyvanse, I got a huge -rolling on the floor, drying- stomach ache and a severe panic attack, and it was my only and last dose. i also tried strattera, which gave me severe constipation, so I stopped.